Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hello dr Henry, could you please help me manage side effects?
Feb 28, 2014

Hi dr Henry! How are you? I hope you're doing great! I've been taking Isentress for a week now. But around 45 minutes after I take it, I feel tired and my heart bumps to a point where I can feel it bumping. It lasts for one hour or so. On the first 3 days I felt kinda a little bit dizzy , anxiety, I had one night sweat and lack of concentration. Now I'm just feeling tired and the strong bumping of the heart.

I'm even more worried because this was happening a year ago, with azt! I took it for 6 years along with Lamivudine and Efavirenz, and by the end of those 6 years azt was giving me the heart bumping and some mental confusion (I know it sounds weird, and it's mostly Efavirenz that causes it, but I was having these symptoms on my morning dose which was just azt/lam).

Then I got switched to abacavir, lam, ataz/riton. I was feeling great, a lot of energy, but I got jaundice on the eyes. I was on this regiment for one year.

Then, because of the jaundice, I switched ataz/rito to Isentress and kept the abac and lamv. As I told you, this current regiment started a week ago, but I got the tiredness and strong heart bumping, which really scares me.

What should I do? Should I try switching Isentress to Fosamprenavir maybe? Or Kaletra? Although I read that Kaletra may cause strong heart bumping. Have you ever heard of anyone who had this symptom with Isentress? Why could that be?! If it wasn't for jaundice I would keep Atazanavir, but the jaundice just didn't go away from my eyes.

Luckily I haven't got resistance to any meds. What combination would you recommend that I try? Please give me some light! I would love to be free of lipodystrophy (as much as possible) and free of mental confusion and central nervous system compromising. What do you think would be ideal for me? I am 32 years old, And I need the energy to work. What do you think about the strong heart bumping? This one really scares me. Thank you so much in advance for your advice. I hope to hear from you very soon. Take care. Bye

Response from Dr. Henry

You dont mention where you are living. For persons tolerating a ritonavir/atazanavir based regimen except for jaundice (< 5% develoe severe jaundice prompting a switch to alternative medication) often switching the atazanavir to darunavir would be considered. Rilpivirine is another drug often considered in the setting of controlled virus and no history of drug resistance when encountering side effects. KH



Previous
CD4 Up and Down
Next
Interactions with Augmentin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement